Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 116, NWS Austin/San Antonio, TX

June 1, 2004Williamson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 1, 2004, 2:58 AM CDT for Williamson County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2004, 2:58 AM CDT (07:58 UTC)
Expired
Jun 1, 2004, 4:00 AM CDT
In force
62 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Williamson County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 1:35 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.0 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1991 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WUUS54 KEWX 010758
SVRSAT
TXC491-010900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
258 AM CDT TUE JUN 1 2004

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  WILLIAMSON

* UNTIL 400 AM CDT

* AT 254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WEIR...OR ABOUT 8 MILES EAST OF GEORGETOWN...AND MOVING SOUTH AT 10
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE THRALL...TAYLOR...LIBERTY
  HILL...HUTTO...GRANGER DAM...GRANGER AND COUPLAND.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3072 9747 3071 9767 3050 9767 3052 9755
          3042 9733 3047 9717 3075 9727 3077 9733

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 8:45 PM CDT, 6 hours 13 minutes earlier.

Area forecast discussion, May 31, 8:45 PM CDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
845 PM CDT MON MAY 31 2004

.UPDATE...
ISOLATED SEVERE THUNDERSTORMS THE RESULT OF RECORD HIGHS BREAKING
THE CAP ALONG THE DRYLINE HAVE ENDED ACROSS THE EWX CWA AS OUTFLOWS
CUTOFF THE INFLOW.  DRYLINE WITH ASSIST FROM OUTFLOW HAS MOVED WEST
TO A LAMPASAS TO HONDO LINE THEN DRYLINE EXTENDS TO A UVALDE TO EL
INDIO LINE.  AIRMASS HAS SLIGHTLY STABILIZED AS CAP RE-STRENGTHENS
WITH SUNSET.  AS A RESULT, SEVERE THUNDERSTORM WATCH CANCELED
EFFECTIVE 01/0119Z.  ALSO, HAVE UPDATED TO REMOVE ALL POPS, EXCEPT
HAVE KEPT 10S FOR THE NORTHEASTERN CWA IN CASE OUTFLOWS FROM
CONVECTION NORTHEAST OF TEMPLE DRIFT INTO AREA.  OTHERWISE, ONGOING
EWX CWA FORECASTS GENERALLY ON TRACK.

&&

.PREV DISCUSSION...
CU AND A FEW SHOWERS STARTING TO POP ON DRYLINE/COLD FRONT FROM EAGLE
PASS TO MEDINA AND ON UP ALONG THE ESCARPMENT.  HAVE EXPANDED AREA OF
POPS TO ALL BUT EXTREME NW COUNTIES AND INCLUDED MENTION OF DAMAGING
WINDS AND HAIL.  LAPS SB CAPES RUN FROM ABOUT 1000 NEAR DRYLINE TO
6000 SE COUNTIES.  ACTIVITY SHOULD DIMINISH QUICKLY AFTER NIGHTFALL.
HOT AGAIN TUESDAY BUT NOT QUITE RECORD LEVELS.  TEMPS EASE TO NEAR
NORMAL VALUES LATTER HALF OF THE WEEK.  NW FLOW WILL BRING SLIGHT
RAIN CHANCES THURSDAY AND AGAIN NEXT SUNDAY AND MONDAY.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

04/01
Hazardous weather outlook, May 31, 9:36 PM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
936 PM CDT MON MAY 31 2004

TXZ171>173-183>194-202>209-217>225-228-011000-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
936 PM CDT MON MAY 31 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, May 31, 9:17 PM CDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
917 PM CDT MON MAY 31 2004

TXZ173-191>194-205>209-220>225-010226-
ATASCOSA-BASTROP-BEXAR-CALDWELL-COMAL-DE WITT-FAYETTE-GONZALES-
GUADALUPE-HAYS-KARNES-LAVACA-LEE-TRAVIS-WILLIAMSON-WILSON-
917 PM CDT MON MAY 31 2004

THE SEVERE THUNDERSTORM WATCH NUMBER 360 FOR MUCH OF SOUTH CENTRAL
TEXAS HAS BEEN CANCELED.  THE SEVERE THUNDERSTORMS HAVE MOVED INTO
EAST TEXAS AND THE THREAT OF SEVERE STORMS HAD ENDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 2:04 AM CDTSevere Thunderstorm WarningEWXWilliamson56 min
Jun 1, 3:54 PM CDTSevere Thunderstorm WarningEWXLlano66 min
Jun 1, 5:46 PM CDTSevere Thunderstorm WarningEWXGillespie59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.